Psycho-Babble Medication Thread 852164

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

Psych meds cause weight gain?

Posted by Abby Cunningham on September 15, 2008, at 19:15:15

I am so discouraged. I've been on xanax and wellbutrin and cannot lose weight - even 10 pounds which is all want.

Do all psych meds (with exception of stimulants) cause weight gain? I was hungry the minute I started wellbutrin over a year ago and it evened out but i even gained on the xanax. :-(
I'm *not* really overweight for my height, 5'10' and 166 pounds but I never weighed this much!

AND I feel like I have tolerance withdrawal to xanax, can't sleep more than 4-5 hours and will not increase the dosage since it is so addicting. I am sick and tired of psych drugs being both addictive and changing the metabolism.
I DO exercise both aerobics 50 minutes and weight training also..

Is there any a/d that is weight neutral? Considering most people say they lose on WB at first, I can't understand it. I cut down on eating (don't eat much) but clothes from last year brand new still don't fit.

Sorry for the rant.
Abby

 

Re: Psych meds cause weight gain?

Posted by dbc on September 15, 2008, at 20:05:04

In reply to Psych meds cause weight gain?, posted by Abby Cunningham on September 15, 2008, at 19:15:15

EMSAM maybe but even that may cause weight loss.

 

Re: Psych meds cause weight gain? Abby Cunningham

Posted by Phillipa on September 15, 2008, at 20:37:27

In reply to Psych meds cause weight gain?, posted by Abby Cunningham on September 15, 2008, at 19:15:15

Abby that nasty word is the reason. Don't want to say it here. Never gained on benzos though but had hormones when took most of them. Lower doses now. Thyroid? Get a full panel done. Love Phillipa

 

Re: Psych meds cause weight gain?

Posted by desolationrower on September 15, 2008, at 22:20:18

In reply to Re: Psych meds cause weight gain? Abby Cunningham, posted by Phillipa on September 15, 2008, at 20:37:27

Yup Phillip is right getting a thyroid is a good idea.

Antidepressant that don't often cause weight gain:
lamotrigine
nris like reboxetine, but not TCAs
tranylcypromine and selegiline

also some aumentation strategies like dopamine agonists have low weight gain risk.

-D/R

 

Re: Psych meds cause weight gain?

Posted by med_empowered on September 15, 2008, at 22:31:09

In reply to Psych meds cause weight gain?, posted by Abby Cunningham on September 15, 2008, at 19:15:15

Wellbutrin isn't known as a weight-gain causing med, but then again...individual reactions vary.
I wouldn't think the xanax would be a problem; just in my experience, benzos are pretty weight-neutral (unless you're sedated to the point that you're disinclined to exercise).

It could be a hormone thing or a stress thing. If you feel like dropping a med to see how it goes, I'd personally drop the Wellbutrin first and see if that works out. Adding (or switching to) Provigil, Ritalin, or another stimulant might be another option.

If you think xanax is causing anxiety between doses, you should try something different...there's a xanax xr that you can try (I think its 2x daily dosing, not sure though).
And of course...there's Klonopin, which is dosed 2-3x daily but has a long half life, so you dont have to worry about anxiety between doses (although the tapering process might still be rough.)

Good luck


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.